Epilepsy Home > Klonopin Withdrawal Symptoms
Part of a group of medications known as benzodiazepines, Klonopin® (clonazepam) is used for treating panic disorder and certain types of epileptic seizures. All benzodiazepines are controlled substances, which means that they can cause psychological and physical dependence. Because of this, you may experience symptoms of withdrawal from Klonopin if you stop taking the medicine too abruptly.
Stopping Klonopin too quickly (especially if you have been taking high doses of the medication) can cause withdrawal symptoms such as:
- Numbness or tingling
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss
- Panic attacks
- Personality changes
- Sensitivity to sound or light
To avoid severe Klonopin withdrawal symptoms, your healthcare provider may decide to slowly wean you off the drug, although this may not be necessary in all situations. Be sure to talk with your healthcare provider before stopping Klonopin.
(Click Klonopin Withdrawal for a more complete list of symptoms that may occur during withdrawals from Klonopin and for more information on how you can help limit these symptoms.)